It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-01-2008, 12:42 PM   #1
Member
(female)
 
Join Date: Jan 2005
Posts: 66
konamom HB User
Aching arms and legs???

Hi,
A friend of mine just saw the doctor because she's been having on again, off again aching in her arms and legs. Without doing any bloodwork he said it's her thyroid. Have any of you ever heard of this or experienced it? Thank you!
Cari

 
Old 05-01-2008, 12:49 PM   #2
Senior Member
(female)
 
Join Date: Jan 2007
Posts: 241
jrose1358 HB User
Re: Aching arms and legs???

Yes. When I am Hypo, I experience aching in my arms and legs, especially in the joints and I also get a general feeling of weakness and heaviness in my arms and legs along with a bone tired feeling and a total brain fogginess.

 
Sponsors Lightbulb
   
Old 05-01-2008, 01:06 PM   #3
Senior Veteran
(female)
 
Join Date: Jan 2008
Location: Virginia
Posts: 667
Liz1900 HB User
Re: Aching arms and legs???

Quote:
Originally Posted by jrose1358 View Post
Yes. When I am Hypo, I experience aching in my arms and legs, especially in the joints and I also get a general feeling of weakness and heaviness in my arms and legs along with a bone tired feeling and a total brain fogginess.

Hi (JRose it's been a while),

I am still dealing with the Synthroid and trying to get the right dose - I am on .88mcg now and feeling awful - still. Have to wait two more weeks for blood work - three for doctor's appointment. I have experienced some aching of muscles in my legs and abdomen and have read that it is common. Is that from the Synthroid - side effect - or the fact that meds are not stabilized and it is from the hypo. I am blaming it on the Synthroid. I definitely am bone tired - I do nothing but get out of bed and lie around all day. Walk around like a zombie and have no life. This is the pits. Hope something changes soon. How are you feeling? Are you on Armour now or what? Hope this helps the original post that others have this.

Liz

 
Old 05-01-2008, 01:10 PM   #4
Senior Veteran
(female)
 
Join Date: Aug 2006
Location: Oak Ridge
Posts: 6,749
mkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB User
Re: Aching arms and legs???

Too much T4 will cause joint aches as well. The best way to see which is to get her to have her Ft3 and FT4 tested and see where she lies in the range with respect to her symptoms.

MG
__________________
If we learn by our mistakes, I am working on one hell of an education.

 
Old 05-01-2008, 01:37 PM   #5
Senior Member
(female)
 
Join Date: Jan 2007
Posts: 241
jrose1358 HB User
Re: Aching arms and legs???

Totally agree with MG. She needs to get her thyroid levels checked. Hey Liz - sounds to me like you are still not optimized with your meds. For me, the lack of energy, brain fog, and muscle pain/weakness happen when I am not adequately supplemented. Synthroid doesn't cause these symptoms for me but I do know that others on this board have a hard time with synthroid so maybe they will chime in. Synthroid seems to be working really well for me. As you recall, I had to drop the Armour completely and it has taken a bit of patience to get to the right level of synthroid. I am now on 125 mcg synthroid and have been feeling better than I have felt in a long, long time. I have been on this dose for 5 weeks now and, during weeks 3 and 4, I actually felt NORMAL! I had forgotten what it feels like to not be a walking zombie from too little meds or wired and jittery from too much. It was like WOW! I'm NORMAL! Now this week, I think I am feeling a little hyper - don't know but my appointment is next week and he may make a few minor adjustments, but I really think I am getting there! Hang in there Liz - you will get there too! Blessings - jrose

 
Old 05-01-2008, 02:32 PM   #6
Junior Member
(female)
 
Join Date: Nov 2007
Location: Chattanooga, TN, USA
Posts: 29
ptchamp HB User
Re: Aching arms and legs???

Maybe that explains why my legs ache so much. I've described it as "growing pains" when my kids ask what's going on, and that's the closest thing I can think to compare it to. Up until the last couple of days I had never made a connection to being hypothyroid, but it makes sense.

 
Old 05-02-2008, 05:09 AM   #7
Senior Member
(female)
 
Join Date: Nov 2006
Location: pa,usa
Posts: 129
alikat709 HB User
Re: Aching arms and legs???

can everyone email this to my doctor lol? He says my pain in my legs are arms are definately NOT thyroid related and is making me go for an emg on tuesday. I was first sent to a rheumatologist to rule out sjrogrens,that was a fun lip biopsy. The emg is going to show nothing too. how many more useless test are there ? Its no wonder thyroid disease is responsible for so much depression . kathy

 
Old 05-02-2008, 05:29 AM   #8
Senior Veteran
(female)
 
Join Date: Aug 2006
Location: Oak Ridge
Posts: 6,749
mkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB User
Re: Aching arms and legs???

You can refuse the test and plead for a trial shift in medication in order to save money in the current economic climb. Complain about a feel for unnecessary testing when a simple medication trial might see an improvement. Some MDs respond to pocket book reasoning. I know my pocket book is getting tight these days. Ugh!

MG
__________________
If we learn by our mistakes, I am working on one hell of an education.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
continual aching teeth sue50 Dental Health 29 06-22-2010 05:55 AM
Aching legs nervousgal Anemia 22 02-03-2009 10:15 PM
All over aching in my legs.... pebbles802 General Health 5 12-28-2007 01:30 PM
Muscle weakness and aching, 23 year old manlyman General Health 1 10-24-2006 01:07 PM
Is aching in arms due to Lipitor??? cody48 High Cholesterol 7 08-14-2005 01:55 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:26 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!